Zero-separating invariants for finite groups

Elmer, Jonathan and Kohls, Martin (2014) Zero-separating invariants for finite groups. Journal of Algebra, 411 (1). pp. 92-113. ISSN 0021-8693

[img]
Preview
PDF - First submitted uncorrected version (with author's formatting)
Download (390kB) | Preview

Abstract

We fix a field k of characteristic p. For a finite group G denote
by δ(G) and σ(G) respectively the minimal number d, such that for every
finite dimensional representation V of G over k and every v ∈ V^G \ {0} or
v ∈ V \ {0} respectively, there exists a homogeneous invariant f of
positive degree at most d such that f(v) = 0. Let P be a Sylow-p-subgroup
of G (which we take to be trivial if the group order is not divisble by p). We
show that δ(G) = |P|. If N_G(P)/P is cyclic, we show σ(G) ≥ |N_G(P)|. If
G is p-nilpotent and P is not normal in G, we show σ(G) ≤ |G|/l , where l is
the smallest prime divisor of |G|. These results extend known results in the
non-modular case to the modular case.

Item Type: Article
Research Areas: A. > School of Science and Technology > Design Engineering and Mathematics
Item ID: 19313
Useful Links:
Depositing User: Jonathan Elmer
Date Deposited: 15 Apr 2016 10:28
Last Modified: 03 Apr 2019 18:20
URI: https://eprints.mdx.ac.uk/id/eprint/19313

Actions (login required)

Edit Item Edit Item

Full text downloads (NB count will be zero if no full text documents are attached to the record)

Downloads per month over the past year